zbMATH — the first resource for mathematics

Sign-changing tower of bubbles for the Brezis-Nirenberg problem. (English) Zbl 1336.35170
In this paper, the authors study the following Brezis-Nirenberg problem \[ \begin{cases} -\Delta u =|u|^{p-1}u+\varepsilon u &\text{ in }\Omega,\\ \quad\,\, u = 0 &\text{ on } \partial \Omega,\end{cases}\tag{1} \] where \(\Omega\) is a bounded smooth domain of \(\mathbb R^N\) with \(N\geq 7\), \(\varepsilon\) supposed to be small and positive and \(p+1=\frac{2N}{N-2}\) is the critical Sobolev exponent for the embedding of \(H^1_0(\Omega)\) into \(L^{p+1}(\Omega).\)
The authors construct a sign-changing solution of (1) when the domain \(\Omega\) is symmetric with respect to \(N\) orthogonal axis.

35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
35J60 Nonlinear elliptic equations
35B33 Critical exponents in context of PDEs
35J20 Variational methods for second-order elliptic equations
Full Text: DOI arXiv
[1] 1. A. Ambrosetti and A. Malchiodi, Perturbation Methods and Semilinear Elliptic Problems on \(\mathbb{R}\)N, Progress in Mathematics, Vol. 240 (Birkhäuser, 2006). · Zbl 1115.35004
[2] 2. F. V. Atkinson, H. Brezis and L. A. Peletier, Nodal solutions of elliptic equations with critical Sobolev exponents, J. Differential Equations85 (1990) 151-170. genRefLink(16, ’S0219199715500364BIB002’, ’10.1016%252F0022-0396%252890%252990093-5’); genRefLink(128, ’S0219199715500364BIB002’, ’A1990DE56400008’);
[3] 3. T. Aubin, Problémes isoperimetriques et spaces de Sobolev, J. Differential Geom.11 (1976) 573-598. · Zbl 0371.46011
[4] 4. T. Bartsch, A. M. Micheletti and A. Pistoia, On the existence and the profile of nodal solutions of elliptic equations involving critical growth, Calc. Var. Partial Differential Equations26(3) (2006) 265-282. genRefLink(16, ’S0219199715500364BIB004’, ’10.1007%252Fs00526-006-0004-6’); genRefLink(128, ’S0219199715500364BIB004’, ’000237193900001’);
[5] 5. M. Ben Ayed, K. El Mehdi and F. Pacella, Blow-up and nonexistence of sign-changing solutions to the Brezis-Nirenberg problem in dimension three, Ann. Inst. H. Poincaré Anal. Non Linéaire23(4) (2006) 567-589. genRefLink(16, ’S0219199715500364BIB005’, ’10.1016%252Fj.anihpc.2005.07.001’); genRefLink(128, ’S0219199715500364BIB005’, ’000239478500006’); · Zbl 1157.35357
[6] 6. M. Ben Ayed, K. El Mehdi and F. Pacella, Blow-up and symmetry of the sign-changing solutions to some critical elliptic equations, J. Differential Equations230 (2006) 771-795. genRefLink(16, ’S0219199715500364BIB006’, ’10.1016%252Fj.jde.2006.05.008’); genRefLink(128, ’S0219199715500364BIB006’, ’000242323900018’); · Zbl 1157.35358
[7] 7. M. Ben Ayed, K. El Mehdi and F. Pacella, Classification of the low energy sign-changing solutions of an almost critical problem, J. Funct. Anal.250(2) (2007) 347-373. genRefLink(16, ’S0219199715500364BIB007’, ’10.1016%252Fj.jfa.2007.05.024’); genRefLink(128, ’S0219199715500364BIB007’, ’000249720100004’); · Zbl 1155.35371
[8] 8. E. Bianchi and H. Egnell, A note on the Sobolev inequality, J. Funct. Anal.100 (1991) 18-24. genRefLink(16, ’S0219199715500364BIB008’, ’10.1016%252F0022-1236%252891%252990099-Q’); genRefLink(128, ’S0219199715500364BIB008’, ’A1991GF70000002’);
[9] 9. H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math.36(4) (1983) 437-477. genRefLink(16, ’S0219199715500364BIB009’, ’10.1002%252Fcpa.3160360405’); genRefLink(128, ’S0219199715500364BIB009’, ’A1983RC62200003’);
[10] 10. L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math.42 (1989) 271-297. genRefLink(16, ’S0219199715500364BIB010’, ’10.1002%252Fcpa.3160420304’); genRefLink(128, ’S0219199715500364BIB010’, ’A1989U252800003’); · Zbl 0702.35085
[11] 11. A. Capozzi, D. Fortunato and G. Palmieri, An existence result for nonlinear elliptic problems involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire2(6) (1985) 463-470. genRefLink(128, ’S0219199715500364BIB011’, ’A1985A023700003’); · Zbl 0612.35053
[12] 12. A. Castro and M. Clapp, The effect of the domain topology on the number of minimal nodal solutions of an elliptic equation at critical growth in a symmetric domain, Nonlinearity16(2) (2003) 579-590. genRefLink(16, ’S0219199715500364BIB012’, ’10.1088%252F0951-7715%252F16%252F2%252F313’); genRefLink(128, ’S0219199715500364BIB012’, ’000181842900013’);
[13] 13. G. Cerami, D. Fortunato and M. Struwe, Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents, Ann. Inst. H. Poincaré Anal. Non Linéaire1 (1984) 341-350. genRefLink(128, ’S0219199715500364BIB013’, ’A1984TS34800002’); · Zbl 0568.35039
[14] 14. G. Cerami, S. Solimini and M. Struwe, Some existence results for superlinear elliptic boundary value problems involving critical exponents, J. Funct. Anal.69 (1986) 289-306. genRefLink(16, ’S0219199715500364BIB014’, ’10.1016%252F0022-1236%252886%252990094-7’); genRefLink(128, ’S0219199715500364BIB014’, ’A1986F174900002’);
[15] 15. M. Clapp and T. Weth, Multiple solutions for the Brezis-Nirenberg problem, Adv. Differential Equations10 (2005) 463-480. genRefLink(128, ’S0219199715500364BIB015’, ’000208530500004’);
[16] 16. G. Devillanova and S. Solimini, Concentrations estimates and multiple solutions to elliptic problems at critical growth, Adv. Differential Equations7 (2002) 1257-1280. · Zbl 1208.35048
[17] 17. G. Devillanova and S. Solimini, A multiplicity result for elliptic equations at critical growth in low dimension, Commun. Contemp. Math.5(2) (2003) 171-177. [Abstract] genRefLink(128, ’S0219199715500364BIB017’, ’000182453000002’); · Zbl 1114.35317
[18] 18. D. Fortunato and E. Jannelli, Infinitely many solutions for some nonlinear elliptic problems in symmetrical domains, Proc. Roy. Soc. Edinburgh Sect. A105 (1987) 205-213. genRefLink(16, ’S0219199715500364BIB018’, ’10.1017%252FS0308210500022046’); genRefLink(128, ’S0219199715500364BIB018’, ’A1987H067400019’);
[19] 19. H. Ch. Grunau, Polyharmonische Dirichlet probleme: Positivität, kritische exponenten und kritische dimensionen, Habilitationsschrift, Universität Bayreuth (1996).
[20] 20. Z. C. Han, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire8(2) (1991) 159-174 genRefLink(128, ’S0219199715500364BIB020’, ’A1991FC18800002’);
[21] 21. A. Iacopetti, Asymptotic analysis for radial sign-changing solutions of the Brezis-Nirenberg problem, to appear in Ann. Mat. Pura Appl. (2014); DOI: 10.1007/s10231-014-0438-y.
[22] 22. A. M. Micheletti and A. Pistoia, On the effect of the domain geometry on the existence of sign changing solutions to elliptic problems with critical and supercritical growth, Nonlinearity17(3) (2004) 851-866. genRefLink(16, ’S0219199715500364BIB022’, ’10.1088%252F0951-7715%252F17%252F3%252F007’); genRefLink(128, ’S0219199715500364BIB022’, ’000221563800007’); · Zbl 1102.35042
[23] 23. E. Müller-Pfeiffer, On the number of nodal domains for elliptic differential operators, J. London Math. Soc.31(2) (1985) 91-100. genRefLink(16, ’S0219199715500364BIB023’, ’10.1112%252Fjlms%252Fs2-31.1.91’); · Zbl 0579.35063
[24] 24. M. Musso and A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl.93 (2010) 1-40. genRefLink(16, ’S0219199715500364BIB024’, ’10.1016%252Fj.matpur.2009.08.001’); genRefLink(128, ’S0219199715500364BIB024’, ’000273661700001’);
[25] 25. A. Pistoia and T. Weth, Sign-changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire24(2) (2007) 325-340. genRefLink(16, ’S0219199715500364BIB025’, ’10.1016%252Fj.anihpc.2006.03.002’); genRefLink(128, ’S0219199715500364BIB025’, ’000245673400007’);
[26] 26. O. Rey, Proof of two conjectures of H. Brezis and L. A. Peletier, Manuscripta Math.65(1) (1989) 19-37. genRefLink(16, ’S0219199715500364BIB026’, ’10.1007%252FBF01168364’); genRefLink(128, ’S0219199715500364BIB026’, ’A1989AJ84500002’);
[27] 27. O. Rey, The role of the Green’s function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct. Anal.89(1) (1990) 1-52. genRefLink(16, ’S0219199715500364BIB027’, ’10.1016%252F0022-1236%252890%252990002-3’); genRefLink(128, ’S0219199715500364BIB027’, ’A1990CT96300001’);
[28] 28. M. Schechter and W. Zou, On the Brezis-Nirenberg problem, Arch. Ration. Mech. Anal.197 (2010) 337-356. genRefLink(16, ’S0219199715500364BIB028’, ’10.1007%252Fs00205-009-0288-8’); genRefLink(128, ’S0219199715500364BIB028’, ’000277784700010’);
[29] 29. S. Solimini, Morse index estimates in minimax theorems, Manuscripta Math.63 (1989) 421-453. genRefLink(16, ’S0219199715500364BIB029’, ’10.1007%252FBF01171757’); genRefLink(128, ’S0219199715500364BIB029’, ’A1989U219400002’);
[30] 30. G. Talenti, Best constants in Sobolev inequality, Ann. Mat. Pura Appl.110 (1976) 353-372. genRefLink(16, ’S0219199715500364BIB030’, ’10.1007%252FBF02418013’); · Zbl 0353.46018
[31] 31. G. Vaira, A new kind of blowing-up solutions for the Brezis-Nirenberg problem, to appear in Calc. Var. Partial Differential Equations. · Zbl 1314.35050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.